MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583050
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a hydratome rx 44 was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, after gaining access to the common bile duct and bowing the device, it would not release the bow.The technician tried to extend the handle multiple times; however, the cutting wire would still not unbow.The slight bow in the device made it impossible to push the device up through the stricture in the bile duct.Reportedly, the device was not tested prior to use and there was no visible damage noted.The procedure was complete with a second hydratome rx 44.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6 (device codes): the problem code a050701 captures the reportable event of cutting wire failure to release bow.Block h10: the returned hydratome rx 44 was analyzed, and a visual evaluation noted that the working length was twisted and kinked at several locations.A functional evaluation noted that the device was able to bow and release from bow as intended inside and outside of the scope; however, it was noted that the cutting wire was not aligned when bowed due to the condition of the device.No other problems with the device were noted.The reported complaint was not confirmed.Upon analysis, it was found that the device bowed and released from bow as intended.Additionally, the working length was twisted and kinked.Based on the condition of the device, the problems found could have been caused by the manipulation of the device during the procedure, the interaction with the endoscope or with other devices, or the technique used during advancing into the scope.The twisted and kinked working length likely caused the cutting wire to not align during bowing causing an out of plane bowing.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
HYDRATOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11096985
Report Number3005099803-2020-06307
Device Sequence Number10972077
Product Code KNS
UDI-Device Identifier08714729755203
UDI-Public08714729755203
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2023
Device Model NumberM00583050
Device Catalogue Number8305
Device Lot Number0026272884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1